A Solution for General Exchange Markets with Indivisible Goods when Indifferences are Allowed

Please use this identifier to cite or link to this item: http://hdl.handle.net/10045/43001
Información del item - Informació de l'item - Item information
Title: A Solution for General Exchange Markets with Indivisible Goods when Indifferences are Allowed
Authors: Subiza, Begoña | Peris, Josep E.
Research Group/s: Métodos Cuantitativos para la Economía
Center, Department or Service: Universidad de Alicante. Departamento de Métodos Cuantitativos y Teoría Económica
Keywords: Indivisible Goods | Exchange Market | Strict Core | Indifferences | MS-set | m-stability
Knowledge Area: Fundamentos del Análisis Económico
Issue Date: Nov-2014
Publisher: De Gruyter
Citation: Mathematical Economics Letters. 2014, 2(3-4): 77-81. doi:10.1515/mel-2014-0003
Abstract: It is well known that the core of an exchange market with indivisible goods is always non empty, although it may contain Pareto inefficient allocations. The strict core solves this shortcoming when indifferences are not allowed, but when agents' preferences are weak orders the strict core may be empty. On the other hand, when indifferences are allowed, the core or the strict core may fail to be stable sets, in the von Neumann and Morgenstern sense. We introduce a new solution concept that improves the behaviour of the strict core, in the sense that it solves the emptiness problem of the strict core when indifferences are allowed in the individuals' preferences and whenever the strict core is non-empty, our solution is included in it. We define our proposal, the MS-set, by using a stability property (m-stability) that the strict core fulfills. Finally, we provide a min-max interpretation for this new solution.
URI: http://hdl.handle.net/10045/43001
ISSN: 2195-4615 (Print) | 2195-4623 (Online)
DOI: 10.1515/mel-2014-0003
Language: eng
Type: info:eu-repo/semantics/article
Rights: © 2014 by Walter de Gruyter GmbH
Peer Review: si
Publisher version: http://dx.doi.org/10.1515/mel-2014-0003
Appears in Collections:INV - DMCTE - Artículos de Revistas

Files in This Item:
Files in This Item:
File Description SizeFormat 
Thumbnail2014_Subiza_Peris_MathEconLett.pdfPreprint (acceso abierto)216,51 kBAdobe PDFOpen Preview

Items in RUA are protected by copyright, with all rights reserved, unless otherwise indicated.